Skip Navigation
Skip to contents

JKSCT : Journal of The Korean Society of Clinical Toxicology

OPEN ACCESS
SEARCH
Search

Articles

Page Path
HOME > J Korean Soc Clin Toxicol > Volume 7(2); 2009 > Article
A Lethal Case of Aute Zipeprol Poisoning Occurring in a Drug Addicted Old Woman
Doo-Hwan Lee, Sang-Cheon Choi, Jung-Hwan Ahn, Young-Shin Cho, Gi-Woon Kim, Young-Gi Min, Yoon-Seok Jung
Journal of The Korean Society of Clinical Toxicology 2009;7(2):172-175
DOI: https://doi.org/
Published online: December 31, 2009
  • 99 Views
  • 0 Download
  • 0 Crossref
  • 0 Scopus
1Department of Emergency Medicine, Ajou University School of Medicine
2Department of Emergency Medicine, Ajou University School of Medicine
3Department of Emergency Medicine, Ajou University School of Medicine
4Department of Emergency Medicine, Ajou University School of Medicine
5Department of Emergency Medicine, Ajou University School of Medicine
6Department of Emergency Medicine, Ajou University School of Medicine
7Department of Emergency Medicine, Ajou University School of Medicine

Zipeprol dihydrochloride is a non-opioid mucolytic, antitussive agent and it is frequently prescribed for respiratory symptoms such as cough and sputum. The main pharmacologic mechanisms of zipeprol are inhibition of superior laryngeal nerve stimulation and direct antagonism for stimulation of the bronchial receptors, which might have an effect for the drug's mucolytic action. Many cases of drug abuse with zipeprol have occurred world-wide due to the hallucinogenic effect of the drug. In Korea, zipeprol was reported to be the most commonly abused drug among young people for the 1990s. Zipeprol associated death was first reported since 1991 and 69 cases of death related to zipeprol abuse were further reported during 8 years (between 1991 and 1998). In addition to the hallucinogenic effect, dyspnea, extrapyramidal symptoms, seizure, cerebral edema have been reported as the signs and symptoms of toxic zipeprol overdose. However, zipeprol abuse is not common for old age people and non drug abusers. We report here on a fatal case of acute zipeprol poisoning in an eighty five year old drug addicted woman.

Related articles

JKSCT : Journal of The Korean Society of Clinical Toxicology